AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

The Collected Mathematical Papers of James Joseph Sylvester, Volume 1
James Joseph Sylvester

AMS Chelsea Publishing
1973; 659 pp; hardcover
Volume: 253
ISBN-10: 0-8218-3654-4
ISBN-13: 978-0-8218-3654-5
List Price: US$65
Member Price: US$58.50
Order Code: CHEL/253.1.H
[Add Item]
This item is also sold as part of the following set: CHEL/253.H

From the Preface: "The longest paper in volume 1 is "On the Theory of the Syzygetic Relations of two Rational Integral Functions, comprising an application to the Theory of Sturm's Functions", and to this many of the shorter papers in the volume are contributory ... the volume contains also Sylvester's dialytic method of elimination, his Essay on Canonical Forms, and early investigations in the theory of Invariants. It also contains celebrated theorems as to Determinants and investigations as to the Transformation of Quadratic Forms and the recognition of the Invariant factors of a matrix."

Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia